Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Missed period. Took azithromycin. Primoult has teratogenic effects on baby?

I missed my period,so 2 weeks later I went for check up and my preg test came negative. As adviced by my doctor I took primolut nor 5 mg twice daily for 5 days. Also same time I was suffering from severe cough so as per prescribed I took a course of azithromycin 500 mg for 5 days and tablet xyzal also for 5 days.. I finished all these medications by 22-07-12. I did a home test yesterday which came positive. Have done serum b hcg but results are pending. I have read that primolut has teratogenic effects on the baby so I m totally confused what to do. Is it safe to continue this pregnancy after taking all these medications. Please reply me. Thanking you in advance
Asked On : Tue, 31 Jul 2012
Answers:  1 Views:  435
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
azithromycin belongs to category B drug in pregnancy means animal studies showed no effect on fetus but human studies lacking,
according to FDA, primolut n belongs to category X means some amount fetal harm is possible,
so as urine pregnancy test kits some times can give false positive results, you wait for blood report then depending on that you discuss with your doctor and follow her advice,
if you want to continue pregnancy follow with careful and regular antenatal checkups to detect any possible anomaly at the earliest.
take care.
Answered: Wed, 1 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor